Hi Butler, That is fantastic news. It’s the right way forward. I have another 2 rounds of fec and then go I. To dotextol or whatever it is called. Fec se not been too bad so I hope the dotextol is the same. Good luck and best wishes Tara xx
... View more
Hi Shi is right call the unit. I do for everything. My ankles, fingers and face have swollen quite a lot, although I don’t have a temp and feel really well. I called my unit yesterday and they told me to elevate my legs and rest more. They have just called me back to say that they safe not worried but if I am to call back anytime. I know my problem is not to do with injections but what I am trying to get at is if you feel ill please call as anything that is not right or you are worried about is not too small and no one will mock you for checking it out. Hope you feel better soon. Sending you lots of love 💕 Tara xx
... View more
Hi make sure you take a bag with you for first chemo. As I had so much to carry out. With injections plus bucket to put them in. And my steroids and sickness tablets. Had a job carrying it all out . As I got big bucket this chemo just had injections and steroids to bring homex
... View more
Hi First of all, I’m sorry you’re going through all this rubbish. Reading between the lines, it seems you’ve not had an easy time with EC. I was like a zombie. Paclitaxel is supposed to be easier on the body. You only have the one lot of steroid on the day as there’s less risk of sickness, then 6 days for the chemo to work. You may be floored for a couple of days but in theory, you will feel more like yourself by day 4 or 5 and more able to function normally. That’s the theory and many women find that’s the case. If you’re like me and get side effects that aren’t even listed, it’s hard work, though not as hard as EC, and your oncologist will monitor you carefully, possibly reduce the dosage, possibly offer you a short break in between sessions 4 and 5. I perked up noticeably in that second week. The important thing to remember is that it’s important for your recovery and it’s time limited. If you’ve already spent 9 weeks on EC, why waste it by stopping the later treatment? It’s all doable even if it’s sh*t. But you always have the option to stop if your body (and your spirit) can’t take much more. Recovery is very quick but there may be long-term side effects which they’ll have told you about. I get every side effect going and I’d describe them as mild - pesky rather than debilitating. I hope that helps. I’ve been honest - I had a hellish time with chemo (so I found radiotherapy a doddle) but I have friends who have sailed through, with a few days of fatigue after treatment. We all respond differently so don’t expect the worst. I wish you all the best. If you want to rant about it or ask anything, just PM me. Jan x
... View more
Thanks for posting.
It’s not uncommon to notice new symptoms in other parts of your body when you are diagnosed with breast cancer, and wonder what may be the cause.
It’s not possible for us to say what may be causing the pain in your left calf, but from what you describe it sounds quite severe. There could be many reasons why this has developed but a possible cause could be a blood clot or a deep vein thrombosis (DVT) which can happen more often in people with breast cancer. If you haven’t done so already it is important for you to contact your treatment team, GP or local A&E straight away, so they can assess your symptoms.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We also offer a range of free supportive services that you might be interested in.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
... View more
Hi Butler10 First a virtual hug. Your head will be spinning from the diagnosis and I distinctly remember feeling totally numbed in my appointments as the news got worse each time. These times are different but normally you’d take a friend to act as PA, as mine did, taking notes and asking questions I was too past caring to think of! So, as the others say, never consider yourself stupid - the mind can only deal with so much at a time. It would be a good idea though to make a note of any question you want to ask on your phone. You can then ask to see a doctor during your chemo session when you are chilled and a bit bored and present her/him with your phone! You got some excellent advice already but I wanted to add that I have emetophobia (obsessive fear of vomiting, not the best phobia for chemo - tho I never was or even felt sick), agoraphobia and panic disorder! So I was more than a bit apprehensive about chemo. I was completely honest about how I might react, how I was feeling etc. My GP prescribed a short course of sedative in the build-up period and my oncologist prescribed 2 lorazepam tablets To take just before chemo which made me just feel completely normal and I didn’t do a runner. So, if your fears are considerable, contact the hospital to tell them and ask if they can help. Tbh, the experience is not remotely scary, just an awful lot of waiting about. When you are having chemo, it’s essential you ask advice before taking anything. Rescue Remedy probably won’t make any difference (I used it), but homoeopathic remedies might. I asked because I bruise easily and wanted to take arnica. The oncology pharmacist investigated and rang me to advise me not to use it as it may have a blood thinning effect (rather strange considering that the world of medicine denies homoeopathy can even work!! Equally strange was that no one appeared to have mentioned it before). Your pink consent form should identify the treatments you are going to have. You can match these against the information sheets you’ve been given. They are obliged to list and explain the main side effects but most people don't get them. A lot of people sail through, others are wiped out. I was a zombie. You just don’t know till it happens I’m afraid. You’ll be under an adjuvant oncology nurse for side effects during treatment but try to maintain contact with your breast care nurse as she’ll be the one in the best position to advise you on things like emotional support, hair loss service (if relevant) and support services you can access for free. It’s all manageable and it isn't forever - but it is for a good cause. All the best next week. Jan x
... View more